Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Hepatitis and HIV CoinfectionHepatitis and HIV Coinfection
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Hep B/HIV meds. question
Jan 1, 2007

I was diagnosed with AIDS in 2002 and turns out I had Hep B as well. Started on Trizivir and Sustiva (and Sulfameth...SMZ?) for first 4 years and had good results with immediate vl drop to less than 50 and started slowly climbing up the CD4 ladder. I am now on Epzicom (because I want to avoid the AZT toxivity) and Sustiva, and seem to be doing well with those meds. No liver problems with any of the above mentioned meds and labs are still coming out OK concerning the liver. Haven't had any bad reactions to the meds, no lypotrophy (sp?) and feel fine. Now I am up to the "HIV level" as my VL is still under 50 and CD4's are around 350-400 (slow but steady increases). Are these meds OK for me with my history of Hep B? If I remember correctly I was told that the Hep B is not an issue for me anymore per se (although we will keep monitoring it), but will always test positive for it due to the antibodies created to fight it. So is there any reason for concern about using the Epzicom and Sustiva meds with this back ground? Anything I should be concerned about or watch for or discuss with my doctor? Any other meds I should be taking or does just the Epzicom and Sustiva sound OK to you? I really appreciate your input. Thanks.

Response from Dr. McGovern

It sounds like you are doing terrific.

From what I gather, you had past exposure to hepatitis B so your antibodies will be positive, but you are not at risk for disease.

Yes this combination is fine.

Keep up the good work and happy new year to you!



Previous
Hep C 1a and anal sex male/female
Next
heptituis c

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement